Alert archive / Indiana / River Flood Warnings in 2022
River Flood Warning 38, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Feb 18, 2022, 8:50 AM EST for Carroll County, Howard County, Indiana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2022, 8:50 AM EST (13:50 UTC)
- Expired
- Feb 18, 2022, 6:41 PM EST
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, IN, Howard County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wildcat Creek (IN) at Kokomo (OKKI3).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03333700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 18, 6:32 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 18, 6:32 AM EST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 632 AM EST Fri Feb 18 2022 ...Updated Aviation Discussion... .Short Term...(Today through Saturday) Issued at 301 AM EST Fri Feb 18 2022 *Flooding of Rivers, Creeks, Streams, and Other Low-Lying Areas To Continue Into This Morning...* *...With Main Stem Rivers To Remain In Flood Through The Short Term* Fair weather will return to central Indiana today as the recent winter system is replaced by polar high pressure building into the region from the central/southern Plains. After a cold start, west- northwesterly breezes will diminish while backing to west- southwesterly this morning under clearing skies. The center of high pressure will slide to the Lower Mississippi Valley this afternoon, allowing southwesterly return flow to increase later today as the gradient tightens ahead of the next northern stream disturbance. Winds will gust as high as 20-25 mph along and north of the I-70 corridor. While decidedly below normal, this late day warm advection will rebound temperatures to the low to mid 30s for most locations. Friday night will find a somewhat potent clipper system quickly crossing the Great Lakes from west to east, white its associated cold front is dragged across Indiana from northwest to southeast. Southwesterly flow will continue to increase Friday evening ahead of this boundary with gusts as high as 20-32 mph, especially across northern zones. The resultant WAA is expected to increase temperatures through the upper 20s to lower 30s by midnight. Isolated snow showers may accompany the front's passage late Friday night, especially along and north of the I-74 corridor where forcing aloft would be greater. Any accumulating snow would be held to a thin coating courtesy of the departing surface ridge's broad alignment from the southern Plains to Deep South completely blocking any Gulf moisture from the region. Nevertheless, minor impacts may occur on untreated surfaces...as robust winds veer to west-northwesterly, and resultant CAA quickly drops surface temperatures well below freezing. Readings by early Saturday morning are expected to range from around 10F near Lafayette and Kokomo, to the low 20s along the US-50 corridor. On Saturday the clipper's supporting H500 short wave will then plunge into the northern Mid-West while quickly passing east. However, forecast soundings depict a very dry column below this feature, with at most SCT clouds for a few hours Saturday while any flurries stay well north of the region. Meanwhile, a seasonably strong Canadian surface ridge will build into the region on robust west-northwesterly breezes, with the center of the high pressure reaching Indiana around sundown. Temperatures will likely drop during the morning into the 15-20F range across northern counties where CAA is strongest, before rebounding slightly in the afternoon as the brisk flow diminishes and diabatic heating overcomes the decreasing CAA. High temperatures will be unseasonably low, with the Blend's range from near 20F to the low 30s reasonable...given ample sun beneath the H850 thermal trough's minimum readings of -16C to -10C in the early afternoon. The normal max/min for Indianapolis for the short term period is 42/25. && .Long Term...(Saturday night through Thursday) Issued at 301 AM EST Fri Feb 18 2022 Saturday night through Monday... The long term will start off cold Saturday night as high pressure will be overhead during the evening providing subsidence under an inversion and amid a dry sounding. However, the high will then scamper off to the east coast by Sunday morning courtesy of fast quasi-zonal flow aloft. In that wake of the high, another episode of prolonged return flow will allow temperatures to jump back to the middle 40s and lower 50s Sunday and to the 50s to around 60 degrees by Monday. This will also serve to bring deep moisture back ahead of another developing Plains system. Could see rain return as early as Monday afternoon. Monday night through Tuesday night... Energy within fast southwest flow aloft around the base of a western trough will spin up a surface wave over Kansas, along a cross continent front. The eastern half of this front will extend from around southern Quebec to the lower Great Lakes and into the central Plains on Monday. Deterministic models in general agreement the wave will move across central Indiana on Tuesday. Deep moisture return ingested into this system to the tune of near seasonal max precipitable water values of 1 to 1.5 in combination with 300K isentropic lift and potential upper jet streak interaction supports widespread rain chances Monday night into Tuesday. Would not be surprised to see another widespread inch plus storm total rainfall if the track ends up a but further north than it is projected to be at this time. This could result in delayed river flooding progress. Gusty south and southwest winds should allow temperatures to climb to well above normal with highs in the 60s possible. However, as the system exits, temperatures will roller coaster back down to the 20s and 30s Tuesday night. Wednesday through Thursday... Canadian high pressure will attempt to spread southeast into the area late this week regarding temperatures, but the fast southwest jet will spin up another low pressure system that could bring mixed precip back to the area as early as Wednesday. && .Aviation...(12Z TAF Issuance) Issued at 630 AM EST Fri Feb 18 2022 IMPACTS: - VFR conditions prevailing through Saturday morning - Winds diminishing this morning...increasing late today, tonight DISCUSSION: Any few light snow flurries ending from northwest to southeast early this morning should stop falling near KIND/KBMG by around 12z. VFR will then prevail through the TAF period across central Indiana, with skies clearing this morning. Winds will continue to back slightly this morning while diminishing to 5-7 kts. Tightening gradient from an approaching cold front will then promote robust southwesterly breezes by later today, especially along/north of the I-70 corridor. Gusts of 18-24 kts are expected for most locations through Saturday morning, with tonight's frontal passage veering wind direction to west-northwesterly. Low level wind shear is possible for a 3-6 hour period tonight ahead of the frontal passage. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...AGM Long Term...MK Aviation...AGM
Hazardous weather outlook, Feb 18, 3:52 AM EST, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 352 AM EST Fri Feb 18 2022 INZ021-028>031-035>049-051>057-060>065-067>072-190900- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 352 AM EST Fri Feb 18 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Untreated pavements and surfaces may be slippery this morning. Minor to moderate flooding of low lying areas and area waterways will continue today. Winds may gust as high as 32 mph late today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another storm system will bring the chance for widespread rain and a few thunderstorms Monday afternoon into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain and snow amounts and any incidents of flooding. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind AGM
In the hours before
Special weather statement, Feb 18, 5:11 AM EST, 3 hours 39 minutes before
Special Weather Statement National Weather Service Indianapolis IN 511 AM EST Fri Feb 18 2022 INZ021-028>031-035>049-051>057-060>065-067>072-181215- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 511 AM EST Fri Feb 18 2022 ...SLICK ROADS THIS MORNING... Following last evening's precipitation, untreated roads are likely to be slick this morning...with subfreezing temperatures continuing until at least midday today. Use caution if traveling. AGM
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 8:50 AM EST | River Flood Warning | IND | Putnam | 13 hr |
| Feb 18, 8:50 AM EST | River Flood Warning | IND | Owen | 17 hr |
| Feb 18, 8:50 AM EST | River Flood Warning | IND | Howard | 23 hr |
| Feb 18, 8:50 AM EST | River Flood Warning | IND | Johnson | 28 hr |
| Feb 18, 8:50 AM EST | River Flood Warning | IND | Johnson | 32 hr |
Nearby
River Flood Warnings in Indiana, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.